July  2011, 29(3): 1097-1111. doi: 10.3934/dcds.2011.29.1097

Heteroclinic orbits for a class of Hamiltonian systems on Riemannian manifolds

1. 

Department of Mathematics, Shanghai Jiaotong University, Shanghai 200240, China, China

2. 

Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Bellaterra, Barcelona

Received  March 2009 Revised  September 2010 Published  November 2010

Let $\mathcal M$ be a smooth Riemannian manifold with the metric $(g_{ij})$ of dimension $n$, and let $H= 1/2 g^{ij}(q)p_ip_j+V(t,q)$ be a smooth Hamiltonian on $\mathcal M$, where $(g^{ij})$ is the inverse matrix of $(g_{ij})$. Under suitable assumptions we prove the existence of heteroclinic orbits of the induced Hamiltonian systems.
Citation: Fei Liu, Jaume Llibre, Xiang Zhang. Heteroclinic orbits for a class of Hamiltonian systems on Riemannian manifolds. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 1097-1111. doi: 10.3934/dcds.2011.29.1097
References:
[1]

V. I. Arnold, "Mathematial Methods of Classical Mechanics,", 2nd edition, (1989).   Google Scholar

[2]

A. V. Bolsinov and A. T. Fomenko, "Integrable Hamiltonian Systems: Geometry, Topology and Classification,", Chapman $&$ Hall/CRC, (2004).   Google Scholar

[3]

K. Burns and M. Gidea, "Differential Geometry and Topology: With a View to Dynamical Systems,", Studies in Advanced Mathematics, (2005).   Google Scholar

[4]

E. Canalias and J. J. Masdemont, Homoclinic and heteroclinic transfer trajectories between planar Lyapunov orbits in the sun-earth and earth-moon systems,, Discrete Contin. Dyn. Syst., 14 (2006), 261.   Google Scholar

[5]

P. C. Carriã and O. H. Miyagaki, Existence of homoclinic solutions for a class of time dependent Hamiltonian systems,, J. Math. Anal. Appl., 230 (1999), 157.  doi: 10.1006/jmaa.1998.6184.  Google Scholar

[6]

Ch. N. Chen and S. Y. Tzeng, Periodic solutions and their connecting orbits of Hamiltonian systems,, J. Diff. Eqns., 177 (2001), 121.  doi: 10.1006/jdeq.2000.3996.  Google Scholar

[7]

C. Chen, F. Liu and X. Zhang, Orthogonal separable Hamitonian systems on $T^2$,, Science in China Ser. A, 50 (2007), 1725.  doi: 10.1007/s11425-007-0156-7.  Google Scholar

[8]

M. do Carmo, "Riemannian Geometry,", Birkhaser, (1992).   Google Scholar

[9]

D. Gilbarg and N. S. Trudinger, "Elliptic Partial Differential Equations of Second Order,", 2nd edition, (1983).   Google Scholar

[10]

M. Izydorek and J. Janczewska, Homoclinic solutions for a class of the second order Hamiltonian systems,, J. Diff. Eqns., 219 (2005), 375.  doi: 10.1016/j.jde.2005.06.029.  Google Scholar

[11]

M. Izydorek and J. Janczewska, Heteroclinic solutions for a class of the second order Hamiltonian systems,, J. Diff. Eqns., 238 (2007), 381.  doi: 10.1016/j.jde.2007.03.013.  Google Scholar

[12]

J. Milnor, "Morse Theory,", Princenton University Press, (1963).   Google Scholar

[13]

J. Moser, "Selected Chapters in the Calculus of Variations,", Birkhäuser, (2003).   Google Scholar

[14]

P. H. Rabinowitz, Periodic and heteroclinic orbits for a periodic Hamiltonian system,, Ann. Inst. H. Poincaré, 6 (1989), 311.   Google Scholar

[15]

P. H. Rabinowitz, Homoclinic orbits for a class of Hamiltonian systems,, Proc. Roy. Soc. Edinburgh Sect. A, 114 (1990), 33.   Google Scholar

[16]

P. H. Rabinowitz, Connecting orbits for a reversible Hamiltonian systems,, Ergodic Theory Dynam. Systems, 20 (2000), 1767.  doi: 10.1017/S0143385700000985.  Google Scholar

[17]

P. H. Rabinowitz, Variational methods for Hamiltonian systems,, in, 1A (2002), 1091.   Google Scholar

[18]

P. H. Rabinowitz and K. Tanaka, Some results on connecting orbits for a class of Hamiltonian systems,, Math. Z., 206 (1991), 472.  doi: 10.1007/BF02571356.  Google Scholar

[19]

W. Rudin, "Real and Complex Analysis,", 3rd edition, (1987).   Google Scholar

[20]

A. Szulkin and W. Zou, Homoclinic orbits for asymptotically linear Hamiltonian systems,, J. Funct. Anal., 187 (2001), 25.  doi: 10.1006/jfan.2001.3798.  Google Scholar

show all references

References:
[1]

V. I. Arnold, "Mathematial Methods of Classical Mechanics,", 2nd edition, (1989).   Google Scholar

[2]

A. V. Bolsinov and A. T. Fomenko, "Integrable Hamiltonian Systems: Geometry, Topology and Classification,", Chapman $&$ Hall/CRC, (2004).   Google Scholar

[3]

K. Burns and M. Gidea, "Differential Geometry and Topology: With a View to Dynamical Systems,", Studies in Advanced Mathematics, (2005).   Google Scholar

[4]

E. Canalias and J. J. Masdemont, Homoclinic and heteroclinic transfer trajectories between planar Lyapunov orbits in the sun-earth and earth-moon systems,, Discrete Contin. Dyn. Syst., 14 (2006), 261.   Google Scholar

[5]

P. C. Carriã and O. H. Miyagaki, Existence of homoclinic solutions for a class of time dependent Hamiltonian systems,, J. Math. Anal. Appl., 230 (1999), 157.  doi: 10.1006/jmaa.1998.6184.  Google Scholar

[6]

Ch. N. Chen and S. Y. Tzeng, Periodic solutions and their connecting orbits of Hamiltonian systems,, J. Diff. Eqns., 177 (2001), 121.  doi: 10.1006/jdeq.2000.3996.  Google Scholar

[7]

C. Chen, F. Liu and X. Zhang, Orthogonal separable Hamitonian systems on $T^2$,, Science in China Ser. A, 50 (2007), 1725.  doi: 10.1007/s11425-007-0156-7.  Google Scholar

[8]

M. do Carmo, "Riemannian Geometry,", Birkhaser, (1992).   Google Scholar

[9]

D. Gilbarg and N. S. Trudinger, "Elliptic Partial Differential Equations of Second Order,", 2nd edition, (1983).   Google Scholar

[10]

M. Izydorek and J. Janczewska, Homoclinic solutions for a class of the second order Hamiltonian systems,, J. Diff. Eqns., 219 (2005), 375.  doi: 10.1016/j.jde.2005.06.029.  Google Scholar

[11]

M. Izydorek and J. Janczewska, Heteroclinic solutions for a class of the second order Hamiltonian systems,, J. Diff. Eqns., 238 (2007), 381.  doi: 10.1016/j.jde.2007.03.013.  Google Scholar

[12]

J. Milnor, "Morse Theory,", Princenton University Press, (1963).   Google Scholar

[13]

J. Moser, "Selected Chapters in the Calculus of Variations,", Birkhäuser, (2003).   Google Scholar

[14]

P. H. Rabinowitz, Periodic and heteroclinic orbits for a periodic Hamiltonian system,, Ann. Inst. H. Poincaré, 6 (1989), 311.   Google Scholar

[15]

P. H. Rabinowitz, Homoclinic orbits for a class of Hamiltonian systems,, Proc. Roy. Soc. Edinburgh Sect. A, 114 (1990), 33.   Google Scholar

[16]

P. H. Rabinowitz, Connecting orbits for a reversible Hamiltonian systems,, Ergodic Theory Dynam. Systems, 20 (2000), 1767.  doi: 10.1017/S0143385700000985.  Google Scholar

[17]

P. H. Rabinowitz, Variational methods for Hamiltonian systems,, in, 1A (2002), 1091.   Google Scholar

[18]

P. H. Rabinowitz and K. Tanaka, Some results on connecting orbits for a class of Hamiltonian systems,, Math. Z., 206 (1991), 472.  doi: 10.1007/BF02571356.  Google Scholar

[19]

W. Rudin, "Real and Complex Analysis,", 3rd edition, (1987).   Google Scholar

[20]

A. Szulkin and W. Zou, Homoclinic orbits for asymptotically linear Hamiltonian systems,, J. Funct. Anal., 187 (2001), 25.  doi: 10.1006/jfan.2001.3798.  Google Scholar

[1]

Jihua Yang, Erli Zhang, Mei Liu. Limit cycle bifurcations of a piecewise smooth Hamiltonian system with a generalized heteroclinic loop through a cusp. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2321-2336. doi: 10.3934/cpaa.2017114

[2]

Takashi Kajiwara. A Heteroclinic Solution to a Variational Problem Corresponding to FitzHugh-Nagumo type Reaction-Diffusion System with Heterogeneity. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2133-2156. doi: 10.3934/cpaa.2017106

[3]

Alexander Nabutovsky and Regina Rotman. Lengths of geodesics between two points on a Riemannian manifold. Electronic Research Announcements, 2007, 13: 13-20.

[4]

Aylin Aydoğdu, Sean T. McQuade, Nastassia Pouradier Duteil. Opinion Dynamics on a General Compact Riemannian Manifold. Networks & Heterogeneous Media, 2017, 12 (3) : 489-523. doi: 10.3934/nhm.2017021

[5]

Andrea Venturelli. A Variational proof of the existence of Von Schubart's orbit. Discrete & Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 699-717. doi: 10.3934/dcdsb.2008.10.699

[6]

Saikat Mazumdar. Struwe's decomposition for a polyharmonic operator on a compact Riemannian manifold with or without boundary. Communications on Pure & Applied Analysis, 2017, 16 (1) : 311-330. doi: 10.3934/cpaa.2017015

[7]

Shengbing Deng, Zied Khemiri, Fethi Mahmoudi. On spike solutions for a singularly perturbed problem in a compact riemannian manifold. Communications on Pure & Applied Analysis, 2018, 17 (5) : 2063-2084. doi: 10.3934/cpaa.2018098

[8]

Erwann Delay, Pieralberto Sicbaldi. Extremal domains for the first eigenvalue in a general compact Riemannian manifold. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 5799-5825. doi: 10.3934/dcds.2015.35.5799

[9]

Anna Maria Candela, J.L. Flores, M. Sánchez. A quadratic Bolza-type problem in a non-complete Riemannian manifold. Conference Publications, 2003, 2003 (Special) : 173-181. doi: 10.3934/proc.2003.2003.173

[10]

Claudia Valls. The Boussinesq system:dynamics on the center manifold. Communications on Pure & Applied Analysis, 2005, 4 (4) : 839-860. doi: 10.3934/cpaa.2005.4.839

[11]

Guowei Yu. Ray and heteroclinic solutions of Hamiltonian systems with 2 degrees of freedom. Discrete & Continuous Dynamical Systems - A, 2013, 33 (10) : 4769-4793. doi: 10.3934/dcds.2013.33.4769

[12]

Oksana Koltsova, Lev Lerman. Hamiltonian dynamics near nontransverse homoclinic orbit to saddle-focus equilibrium. Discrete & Continuous Dynamical Systems - A, 2009, 25 (3) : 883-913. doi: 10.3934/dcds.2009.25.883

[13]

Paul H. Rabinowitz. A new variational characterization of spatially heteroclinic solutions of a semilinear elliptic PDE. Discrete & Continuous Dynamical Systems - A, 2004, 10 (1&2) : 507-515. doi: 10.3934/dcds.2004.10.507

[14]

Zheng Yin, Ercai Chen. The conditional variational principle for maps with the pseudo-orbit tracing property. Discrete & Continuous Dynamical Systems - A, 2019, 39 (1) : 463-481. doi: 10.3934/dcds.2019019

[15]

Paula Balseiro, Teresinha J. Stuchi, Alejandro Cabrera, Jair Koiller. About simple variational splines from the Hamiltonian viewpoint. Journal of Geometric Mechanics, 2017, 9 (3) : 257-290. doi: 10.3934/jgm.2017011

[16]

Ling-Hao Zhang, Wei Wang. Direct approach to detect the heteroclinic bifurcation of the planar nonlinear system. Discrete & Continuous Dynamical Systems - A, 2017, 37 (1) : 591-604. doi: 10.3934/dcds.2017024

[17]

Daniel Wilczak. Abundance of heteroclinic and homoclinic orbits for the hyperchaotic Rössler system. Discrete & Continuous Dynamical Systems - B, 2009, 11 (4) : 1039-1055. doi: 10.3934/dcdsb.2009.11.1039

[18]

Hongxia Yin. An iterative method for general variational inequalities. Journal of Industrial & Management Optimization, 2005, 1 (2) : 201-209. doi: 10.3934/jimo.2005.1.201

[19]

V. Barbu. Periodic solutions to unbounded Hamiltonian system. Discrete & Continuous Dynamical Systems - A, 1995, 1 (2) : 277-283. doi: 10.3934/dcds.1995.1.277

[20]

Răzvan M. Tudoran, Anania Gîrban. On the Hamiltonian dynamics and geometry of the Rabinovich system. Discrete & Continuous Dynamical Systems - B, 2011, 15 (3) : 789-823. doi: 10.3934/dcdsb.2011.15.789

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (15)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]